MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE
Catalog Number CATD
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff found that an indigo system catd aspiration catheter (catd) was fractured at the hub upon removal from the packaging.The damage to the catd was found prior to use, and therefore the catd was not used in the procedure.The procedure was completed using a new catd.
 
Additional Manufacturer Narrative
Results: the catd was fractured approximately 1.0 cm from the hub.The distal tip of the catd was deformed.Conclusions: evaluation of the returned catd revealed a fracture just distal to the id band on the catheter¿s proximal end.This fracture was likely a result of mishandling during removal from the packaging tray.Further evaluation revealed the distal end of the catd was deformed.This damage was likely incidental and likely occurred during packaging for transit to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CATD ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7197791
Report Number3005168196-2018-00145
Device Sequence Number1812567
Product Code DXE
UDI-Device Identifier00814548017624
UDI-Public00814548017624
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/22/2020
Device Catalogue NumberCATD
Device Lot NumberF77277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1